Despite what has been posted here,particularly in connection with Dumping, I get the impression that some members are unaware just how potentially dangerous Hypo excursions can be.

Here is a link to a Diabetics' Forum :


Their comments make for sober reading.

I am not aware of anything which significantly differentiates our own over-secretion of natural Insulin from theirs' of injecting an inappropriate dose of synthetic Insulin ; in other words we seem to be in the same boat.

I have revised my original reply concerning Dumping , here :


4 Replies

  • Thank you for that sensible advice. I have known several people pass out unexpectedly. The one that made me think most was the case of a lorry driver. Luckily he was sitting in the café at a service station at the time. His firm transferred him to a desk job temporarily until things became more stable / predictable.

  • I have to say that I am not convinced that I should live as if I am diabetic. No doctor has given me that advice and until one does I'm going to continue as I am ; having discussed things with my doctor and with dieticians.

    We need to remember that we are all different. there is no one size fits all life after surgery and I have met patients who say they drink pints of beer again and eat three course meals and so on. On the other hand some are eating 6-7 small courses per day , separating drinking and eating and some who can't bear hot drinks.

    I vary. Sometimes a small meal sets me off and I crash out. Sometimes I can eat several medium sized courses with wine and a G&T and I am fine. Other times a normal seeming meal gives me minor stomach cramp and no tiredness.

  • I completely agree with Haward. Diabetes is a chronic condition involving more than a lack of intrinsic insulin. In Type II diabetes, it is many times more an issue of insulin sensitivity than insulin secretion.

    Hypoglycemia can happen in several disease states. Hypoglycemia due to dumping can be very dangerous situation, but is time limited and will resolve by the body's own actions. Sometimes we have to have a little sugar boost in the interim to get through the hypo episode.

    You can draw parallels between hypo due to dumping and either too large an insulin injection or failing to eat a meal after an insulin injection. But that is only a small part of either condition, and to draw any more parallels than that must be done with caution.

  • I agree that there is not a one size fits all. I had dumping syndrome in the beginning. For me when I experienced it I had eaten too much sugar. I do not do that anymore. I always make certain I have a balanced meal plan of carbohydrates and protein and I my body needs a salad a day. For me eating too much sugary foods has caused it for me. We are all different. With that stated it is still great that everyone is sharing their experiences for I have learned so much from this website and am able to ask my doctors questions. I just had a blood test for all of my vitamins or deficiency of today. If I had not read about needing vitamin B and magnesium from this website none of the doctors have asked me this or tested me thoroughly for just that until I asked. Would not of had the knowledge to even ask if it was not for all my fellow EC friends! Thank you! Keep Sharing!

You may also like...